Alert archive / Georgia / Winter Storm Warnings in 2018

Winter Storm Warning 1, NWS Tallahassee, FL

January 2, 201810 counties in Georgia; 5 counties in Florida

NWS Tallahassee, FL issued this winter storm warning at Jan 2, 2018, 2:22 PM EST for 10 counties in Georgia; 5 counties in Florida. It took effect at Jan 3, 2018, 1:00 AM EST. It was in force for 11 hr. 36 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 2, 2018, 2:22 PM EST (19:22 UTC)
In effect from
Jan 3, 2018, 1:00 AM EST
Expired
Jan 3, 2018, 12:00 PM EST
In force
11 hr
Issued by
NWS Tallahassee, FL

Counties Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Colquitt County, GA, Cook County, GA, Irwin County, GA, Lanier County, GA, Lowndes County, GA, Thomas County, GA, Tift County, GA

The radar

The Moody AFB radar (KVAX), 49 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 3, 3:30 AM ESTFREEZING RAIN 01 Nnw Ralford Greenway, FLLIGHT FREEZING RAIN.
Jan 3, 3:30 AM ESTFREEZING RAIN 0Ralford Greenway, FLLIGHT FREEZING RAIN.
Jan 3, 4:41 AM ESTFREEZING RAIN 0Hanson, FLLIGHT GLAZE.
Jan 3, 5:16 AM ESTFREEZING RAIN 01 Se Lake Park, GAFREEZING RAIN REPORTED BY SPOTTER.
Jan 3, 5:16 AM ESTFREEZING RAIN 0Lake Park, GAFREEZING RAIN REPORTED BY SPOTTER.
Jan 3, 5:51 AM ESTFREEZING RAIN 0.1Valdosta, GA
Jan 3, 6:25 AM ESTFREEZING RAIN 02 S Maclay State Garden, FLFLYOVER AT I-10 AND THOMASVILLE ROAD CLOSED VIA LEON COUNTY TWITTER ACCOUNT.
Jan 3, 6:25 AM ESTFREEZING RAIN 02 Wsw Killearn Estates, FLFLYOVER AT I-10 AND THOMASVILLE ROAD CLOSED VIA LEON COUNTY TWITTER ACCOUNT.
Jan 3, 6:30 AM ESTFREEZING RAIN 0.011 W Southwood, FLCAR WAS COMPLETELY COVERED WITH A THIN COATING OF ICE.
Jan 3, 6:30 AM ESTFREEZING RAIN 0.011 W Southwood, FLCAR WAS COMPLETELY COVERED WITH A THIN COATING OF ICE.
Jan 3, 6:54 AM ESTFREEZING RAIN 04 Ne Pinetta, FLFREEZING RAIN LEAD TO THE CLOSURE OF A BRIDGE ON HWY 145 STRETCHING FROM MADISON COUNTY FL INTO GA.
Jan 3, 6:56 AM ESTFREEZING RAIN 04 Wsw Lee, FLFLORIDA HIGHWAY PATROL WEBSITE REPORT I-10 AT MILE MARKER 258 CLOSED IN MADISON COUNTY.
Jan 3, 7:04 AM ESTFREEZING RAIN 0Valdosta, GAMULTIPLE ROADS CLOSED ACROSS LOWNDES COUNTY GA DUE TO FREEZING RAIN.
Jan 3, 7:13 AM ESTSNOW 0Tallahassee Internation, FLKTLH AIRPORT REPORTS LIGHT SNOW.
Jan 3, 7:15 AM ESTSNOW 0Omega, GAVIDEO OF LIGHT SNOW IN OMEGA.
Jan 3, 7:50 AM ESTSNOW 01 Nne Alapaha, GADUSTING OF SNOW ACCUMULATED ON THE GROUND IN ALAPAHA. PICTURE POSTED ON TWITTER.
Jan 3, 7:50 AM ESTSNOW 0Alapaha, GADUSTING OF SNOW ACCUMULATED ON THE GROUND IN ALAPAHA. PICTURE POSTED ON TWITTER.
Jan 3, 8:03 AM ESTFREEZING RAIN 02 S Pasco, GATHE HIGHWAY 84 BYPASS IS CLOSED AT COUNTY LINE ROAD.
Jan 3, 8:15 AM ESTICE STORMMayo, FLNUMEROUS POWER OUTAGES VIA THE SUWANNEE VALLEY ELECTRIC COOP OUTAGE MAP. 341 CUSTOMERS OUT IN LAFAYETTE COUNTY AS OF 815 AM.
Jan 3, 8:21 AM ESTSNOW 0.1Florida State Universit, FL.1 INCH COMBINED ACCUMULATION OF SLEET AND SNOW ON THE ROOF AT NWS TALLAHASSEE.
Jan 3, 8:41 AM ESTFREEZING RAIN 0Mayo, FLFREEZING RAIN CAUSING ICY SPOTS ON ROADS ACROSS THE COUNTY.
Jan 3, 10:00 AM ESTFREEZING RAIN 0Valdosta, GAALL OVERPASSES IN THE VALDOSTA CITY LIMITS ARE CLOSED DUE TO ICE. REPORT VIA WALB.
Jan 3, 10:12 AM ESTSNOW 1Sand Hill, GAPICTURE ON TWITTER OF 1 INCH OF SNOW MEASURED IN THE SAND HILL AREA OF BROOKS COUNTY.
Jan 3, 10:23 AM ESTSNOW 0.11 Nnw Killearn Lakes, FLNWS EMPLOYEE MEASURED 0.1 INCHES OF SNOW IN THE KILLEARN LAKES AREA.
Jan 3, 10:23 AM ESTSNOW 0.12 Nnw Killearn Lakes, FLNWS EMPLOYEE MEASURED 0.1 INCHES OF SNOW IN THE KILLEARN LAKES AREA.
Jan 3, 10:38 AM ESTSNOW 14 S Moody Afb, GAONE INCH OF SNOW REPORTED 4 MILES SOUTH OF MOODY AFB.
Jan 3, 10:55 AM ESTSNOW 0.5Valdosta, GAPUBLIC ESTIMATED ABOUT A HALF INCH OF SNOW AND SLEET MIXED IN CENTRAL VALDOSTA.
Jan 3, 10:56 AM ESTSNOW 1Thomasville, GAPUBLIC ESTIMATED ABOUT 1 INCH OF SNOW IN THOMASVILLE.
Jan 3, 10:59 AM ESTSNOW 1Nashville, GAESTIMATED AROUND 1 INCH OF SNOW IN NASHVILLE GA.
Jan 3, 11:00 AM ESTFREEZING RAIN 0.1Perry, FLAROUND ONE-TENTH OF AN INCH OF ICE ACCUMULATION IN TAYLOR COUNTY.
Jan 3, 11:00 AM ESTSNOW 0.5Tifton, GAESTIMATED BETWEEN A QUARTER AND A HALF INCH OF SNOW IN TIFT COUNTY.
Jan 3, 11:00 AM ESTSNOW 1Adel, GAAROUND AN INCH OF SNOW ESTIMATED IN THE ADEL AREA.
Jan 3, 11:00 AM ESTSNOW 2Cecil, GAREPORT OF 2 INCHES OF SNOW MEASURED IN SOUTHERN COOK COUNTY. THE REST OF THE COUNTY WAS GENERALLY AROUND 1.5 INCHES.
Jan 3, 11:00 AM ESTSNOW 2Ocilla, GAREPORT OF UP TO 2 INCHES OF SNOW IN IRWIN COUNTY.
Jan 3, 11:07 AM ESTSNOW 21 N Berlin, GA2 INCHES OF SNOW IN BERLIN GA.
Jan 3, 11:07 AM ESTSNOW 2Berlin, GA2 INCHES OF SNOW IN BERLIN GA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2018-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2018-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -97 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1983 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-97 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

537 
WWUS42 KTAE 021922
WSWTAE

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tallahassee FL
222 PM EST Tue Jan 2 2018

...WINTER STORM EXPECTED TO IMPACT PORTIONS OF SOUTHERN GEORGIA
AND THE FLORIDA BIG BEND THROUGH WEDNESDAY MORNING...

FLZ018-019-028-029-118-128-GAZ130-131-147-148-159>161-031700-
/O.UPG.KTAE.WW.Y.0001.180103T0600Z-180103T1500Z/
/O.NEW.KTAE.WS.W.0001.180103T0600Z-180103T1700Z/
Inland Jefferson-Madison-Inland Taylor-Lafayette-
Coastal Jefferson-Coastal Taylor-Ben Hill-Irwin-Cook-Berrien-
Brooks-Lowndes-Lanier-
Including the cities of Alma, Capps, Casa Blanco, Dills, Drifton,
Festus, Jarrott, Monticello, Lovett, Cherry Lake, Hanson, 
Hopewell, Madison, Pinetta, Athena, Boyd, Bucell Junction, 
Cabbage Grove, Carbur, Econfina, Fenholloway, Perry, Midway, 
Buckville, Cooks Hammock, Day, Mayo, Adams Beach, Blue Springs, 
Cedar Island, Dekle Beach, Fish Creek, Howell Place, Ashton, 
Bowens Mill, Fitzgerald, Fitzgerald Municipal A/P, Queensland, 
Westwood, Waterloo, Abba, Irwinville, Ocilla, Adel, Cook Co A/P, 
Greggs, Pine Valley, Barneyville, Laconte, Massee, 
Berrien Co A/P, Cottle, Nashville, Weber, Bannockburn, 
Brooks Co A/P, Dixie, Empress, Nankin, Quitman, Grooverville, 
Valdosta, Valdosta Regional Airport, Courthouse, Lakeland, 
and Teeterville
222 PM EST Tue Jan 2 2018

...WINTER STORM WARNING IN EFFECT FROM 1 AM TO NOON EST
WEDNESDAY...

* WHAT...Mixed precipitation expected. Plan on difficult travel 
  conditions, including during the morning commute on Wednesday. 
  Total snow accumulations of up to one inch and ice accumulations
  of one tenth to two tenths of an inch are expected.

* WHERE...Portions of south central Georgia and the Florida Big
  Bend.

* WHEN...From 1 AM to noon EST Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means significant amounts of snow, sleet
and ice are expected. This will make travel very hazardous or
impossible. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$

FLZ017-GAZ129-146-158-031700-
/O.NEW.KTAE.WS.W.0001.180103T0600Z-180103T1700Z/
Leon-Tift-Colquitt-Thomas-
Including the cities of Bradfordville, Capitola, Chaires, 
Chaires Crossroads, Killearn Estates, Killearn Lakes, 
Maclay State Gardens, Tallahassee, Chula, Harding, Sunsweet, 
Tifton, Moultrie, Moultrie Municipal A/P, Spence Airport, Dillon,
Metcalf, Pasco, and Thomasville
222 PM EST Tue Jan 2 2018

...WINTER STORM WARNING IN EFFECT FROM 1 AM TO NOON EST
WEDNESDAY...

* WHAT...Mixed precipitation expected. Plan on difficult travel 
  conditions, including during the morning commute on Wednesday. 
  Total snow accumulations of up to one inch and ice accumulations
  of up to one tenth of an inch are expected.

* WHERE...In Georgia, Tift, Colquitt and Thomas Counties. In 
  Florida, Leon County.

* WHEN...From 1 AM to noon EST Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means significant amounts of snow, sleet
and ice are expected. This will make travel very hazardous or
impossible. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$

FLZ014>016-026-027-114-115-127-GAZ127-128-145-156-157-031700-
/O.EXB.KTAE.WW.Y.0001.180103T0600Z-180103T1700Z/
Inland Gulf-Inland Franklin-Gadsden-Liberty-Inland Wakulla-
Coastal Gulf-Coastal Franklin-Coastal Wakulla-Worth-Turner-
Mitchell-Decatur-Grady-
Including the cities of Howard Creek, Dalkeith, Honeyville, 
Wewahitchka, Beverly, Buck Siding, Fort Gadsden, Morgan Place, 
Littman, Quincy, Quincy Airport, Santa Clara, Wetumpka, 
Chattahoochee, Hardin Heights, Sweetwater, Bethel, Hilliardville,
Wakulla Springs, Oak Grove, Odena, Port St. Joe, White City, 
Beacon Hill, Overstreet, Saint Joe Beach, Apalachicola, 
Apalachicola Airport, Bay City, Tilton, Creels, Hays Place, 
High Bluff, Buckhorn, Medart, Panacea, Sopchoppy, Port Leon, 
Saint Marks, Spring Creek, Alfords, Gammage, Gordy, Isabella, 
Red Rock, Sylvester, Sylvester Airport, Ashburn, Hobby, Worth, 
Branchville, Camilla, Mitchell Co A/P, Cotton, Pelham, Ausmac, 
Bainbridge, Decatur Co A/P, Hanover, Lynn, Steinham Store, 
West Bainbridge, Beachton, Cairo, Capel, Elpino, Grady Co A/P, 
Moncrief, and Pine Park
222 PM EST Tue Jan 2 2018 /122 PM CST Tue Jan 2 2018/

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM EST /MIDNIGHT CST/
TO NOON EST /11 AM CST/ WEDNESDAY...

* WHAT...Freezing rain expected. The ice will result in 
  difficult travel conditions, including during the morning 
  commute on Wednesday. Total ice accumulations of around one 
  tenth are expected.

* WHERE...Portions of south central and southwest Georgia and 
  Big Bend and Panhandle Florida.

* WHEN...From 1 AM EST /midnight CST/ to noon EST /11 AM CST/
  Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of freezing rain
will cause travel difficulties. Be prepared for slippery roads.
Slow down and use caution while driving. The latest road
conditions for the state you are calling from can be obtained by
calling 5 1 1.

$$

FLZ034-134-031700-
/O.EXT.KTAE.WW.Y.0001.180103T0600Z-180103T1700Z/
Inland Dixie-Coastal Dixie-
Including the cities of Cross City, Cross City Airport, Hines, 
Jonesboro, Old Town, Yellow Jacket, Horseshoe Beach, Jena, 
Shired Island, and Suwannee
222 PM EST Tue Jan 2 2018

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 1 AM TO NOON EST
WEDNESDAY...

* WHAT...Freezing rain expected. The ice will result in very 
  slippery conditions on sidewalks, roads and bridges, including 
  during the morning commute on Wednesday. Total ice 
  accumulations of a light glaze are expected.

* WHERE...Dixie county.

* WHEN...From 1 AM to noon EST Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of freezing rain
will cause travel difficulties. Be prepared for slippery roads.
Slow down and use caution while driving. The latest road
conditions for the state you are calling from can be obtained by
calling 5 1 1.

$$

DVD
1 follow-up statement
117 
WWUS42 KTAE 031510
WSWTAE

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tallahassee FL
1010 AM EST Wed Jan 3 2018

...WINTER STORM WILL CONTINUE TO IMPACT PORTIONS OF SOUTH CENTRAL
GEORGIA AND THE FLORIDA BIG BEND UNTIL NOON...

FLZ017-018-118-128-GAZ129-146-158-159-031615-
/O.CAN.KTAE.WS.W.0001.000000T0000Z-180103T1700Z/
Leon-Inland Jefferson-Coastal Jefferson-Coastal Taylor-Tift-
Colquitt-Thomas-Brooks-
Including the cities of Bradfordville, Capitola, Chaires, 
Chaires Crossroads, Killearn Estates, Killearn Lakes, 
Maclay State Gardens, Tallahassee, Alma, Capps, Casa Blanco, 
Dills, Drifton, Festus, Jarrott, Monticello, Adams Beach, 
Blue Springs, Cedar Island, Dekle Beach, Fish Creek, 
Howell Place, Chula, Harding, Sunsweet, Tifton, Moultrie, 
Moultrie Municipal A/P, Spence Airport, Dillon, Metcalf, Pasco, 
Thomasville, Brooks Co A/P, Dixie, Empress, Nankin, Quitman, 
and Grooverville
1010 AM EST Wed Jan 3 2018

...WINTER STORM WARNING IS CANCELLED...

The area of mixed precipitation has moved east of the area, with 
dry conditions expected through the remainder of the day.

$$

FLZ014>016-026-027-114-115-127-134-GAZ127-128-145-156-157-031615-
/O.CAN.KTAE.WW.Y.0001.000000T0000Z-180103T1700Z/
Inland Gulf-Inland Franklin-Gadsden-Liberty-Inland Wakulla-
Coastal Gulf-Coastal Franklin-Coastal Wakulla-Coastal Dixie-Worth-
Turner-Mitchell-Decatur-Grady-
Including the cities of Howard Creek, Dalkeith, Honeyville, 
Wewahitchka, Beverly, Buck Siding, Fort Gadsden, Morgan Place, 
Littman, Quincy, Quincy Airport, Santa Clara, Wetumpka, 
Chattahoochee, Hardin Heights, Sweetwater, Bethel, Hilliardville,
Wakulla Springs, Oak Grove, Odena, Port St. Joe, White City, 
Beacon Hill, Overstreet, Saint Joe Beach, Apalachicola, 
Apalachicola Airport, Bay City, Tilton, Creels, Hays Place, 
High Bluff, Buckhorn, Medart, Panacea, Sopchoppy, Port Leon, 
Saint Marks, Spring Creek, Yellow Jacket, Horseshoe Beach, Jena, 
Shired Island, Suwannee, Alfords, Gammage, Gordy, Isabella, 
Red Rock, Sylvester, Sylvester Airport, Ashburn, Hobby, Worth, 
Branchville, Camilla, Mitchell Co A/P, Cotton, Pelham, Ausmac, 
Bainbridge, Decatur Co A/P, Hanover, Lynn, Steinham Store, 
West Bainbridge, Beachton, Cairo, Capel, Elpino, Grady Co A/P, 
Moncrief, and Pine Park
1010 AM EST Wed Jan 3 2018 /910 AM CST Wed Jan 3 2018/

...WINTER WEATHER ADVISORY IS CANCELLED...

The area of mixed precipitation has moved east of the area, with 
dry conditions expected through the remainder of the day.

$$

FLZ019-028-029-GAZ130-131-147-148-160-161-031700-
/O.CON.KTAE.WS.W.0001.000000T0000Z-180103T1700Z/
Madison-Inland Taylor-Lafayette-Ben Hill-Irwin-Cook-Berrien-
Lowndes-Lanier-
Including the cities of Lovett, Cherry Lake, Hanson, Hopewell, 
Madison, Pinetta, Athena, Boyd, Bucell Junction, Cabbage Grove, 
Carbur, Econfina, Fenholloway, Perry, Midway, Buckville, 
Cooks Hammock, Day, Mayo, Ashton, Bowens Mill, Fitzgerald, 
Fitzgerald Municipal A/P, Queensland, Westwood, Waterloo, Abba, 
Irwinville, Ocilla, Adel, Cook Co A/P, Greggs, Pine Valley, 
Barneyville, Laconte, Massee, Berrien Co A/P, Cottle, Nashville, 
Weber, Bannockburn, Valdosta, Valdosta Regional Airport, 
Courthouse, Lakeland, and Teeterville
1010 AM EST Wed Jan 3 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WHAT...Heavy mixed precipitation occurring. Plan on difficult
  travel conditions. Additional snow accumulations of up to one
  inch and additional ice accumulations of up to one tenth of an 
  inch are expected.

* WHERE...Portions of south central Georgia and Big Bend Florida.

* WHEN...Until noon EST today.

* ADDITIONAL DETAILS...Be prepared for significant reductions in 
  visibility at times. Cold wind chills as low as 20 above zero 
  will cause frostbite in as little as 30 minutes to exposed 
  skin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means significant amounts of snow, sleet
and ice are occurring. This will make travel very hazardous or
impossible. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$

FLZ034-031700-
/O.CON.KTAE.WW.Y.0001.000000T0000Z-180103T1700Z/
Inland Dixie-
Including the cities of Cross City, Cross City Airport, Hines, 
Jonesboro, and Old Town
1010 AM EST Wed Jan 3 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST
TODAY...

* WHAT...Freezing rain occurring. The ice will result in very 
  slippery conditions on sidewalks, roads and bridges. 
  Additional ice accumulations of a light glaze are expected.

* WHERE...Inland Dixie County.

* WHEN...Until noon EST today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of freezing rain
will cause travel difficulties. Be prepared for slippery roads.
Slow down and use caution while driving. The latest road
conditions for the state you are calling from can be obtained by
calling 5 1 1.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this winter storm warning went out at Jan 2, 12:39 PM EST, 1 hour 43 minutes earlier.

Area forecast discussion, Jan 2, 12:39 PM EST, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1239 PM EST Tue Jan 2 2018

.AVIATION [Through 18Z Wednesday]...

VFR conditions will continue this afternoon and evening under
scattered/broken high clouds. Chances of mixed wintry
precipitation will increase around 09-10Z Wednesday morning at
TLH and VLD, with much lower chances at our other terminals. A
mixture of snow, sleet, and possibly freezing rain could result
in IFR visibility and MVFR cigs between 10-15Z at TLH and VLD.
Visibility should return to VFR at all terminals by the end of the
period as precipitation ends.

&&

.PREV DISCUSSION [859 AM EST]...

.NEAR TERM [Through Today]...

In the upper levels a broad trough remains over the Central and
Eastern U.S. A shortwave trough is present near Kansas and Oklahoma.
At the surface high pressure is centered over Missouri. A stationary
boundary is over Central and South Florida. POPs today will be very
low as a cold dry air mass remains in place. Sky condition will be
partly cloudy today but even with some sunshine highs will only be
in the lower 40s. Winds will not be quite as gusty as yesterday but
there will be enough wind to bring wind chills into the 30s.

.SHORT TERM [Tonight Through Thursday]...

A significant shortwave will translate eastward across the Gulf
coastal states tonight into Wednesday. Large scale synoptic ascent
and deep layer moisture ahead of this feature along with
cyclogenesis off the east coast of Florida will bring increasing
clouds and a chance of wintry precipitation to a portion of our
eastern CWA after midnight into Wednesday morning. The NAM continues
to be more bullish than the GFS and EURO with the extent of the
moisture and thus chances for non-liquid and/or freezing rain for
our eastern Big Bend and portions of south Central Georgia. While
the NAM may be the outlier, we have seen run to run consistency
with the other aforementioned models showing about a six to 10
hour window starting after midnight supporting a chance for wintry
precip with near to sub-freezing temperatures in place. After
collaborating with WPC and neighboring offices, for now we decided
to go with a Winter Weather Advisory for our SE Big Bend zones
and far easternmost GA zones tonight. WPC's "liquid" QPF amounts
are less one-tenth of an inch. Obviously, any ice or freezing rain
accumulation is a big deal for our area so we will err on the
side of caution and let the oncoming shift evaluate for possible
upgrade to a Winter Storm Warning if warranted.

Otherwise, well below normal temperatures with lows in the 20s and
highs in the 40s will continue through the period. Winds the next
few nights look light so we aren't anticipating any wind chill
advisories at this time. With the increasing cloud cover tonight,
we currently don't show any areas supporting a hard freeze. Min
temps Wednesday night look borderline for a hard freeze only in
our far northwest zones.

.LONG TERM [Thursday Night Through Tuesday]...

The highly amplified upper level pattern with a deep trough in
the east and sharp ridge in the west will gradually transition to
nearly zonal flow by Sunday. Another trough will deepen over the
eastern CONUS sending the next cold front and chances for rain
early next week. Temps will warm to above seasonal levels by
Monday as low level flow swings around to the south ahead of the
front.

.MARINE...

Strong northeast winds in excess of 20 knots are expected through
today with a few gusts to gale force possible. After today,
moderate to occasionally strong northerly winds will continue
through the remainder of the week.

.FIRE WEATHER...

With a cold dry air mass in place, minimum relative humidity values
will be in the 20s this afternoon and tomorrow afternoon. Winds will
remain below red flag criteria at 12 mph with slightly higher gusts.
Fuel moisture is still higher than red flag criteria.

.HYDROLOGY...

There are no flooding concerns expected for the next several days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   29  42  28  43  25 /  60  60   0   0   0
Panama City   33  46  32  45  28 /  30  10   0   0   0
Dothan        27  41  25  39  23 /   0  10   0   0   0
Albany        27  41  26  39  23 /  10  20   0   0   0
Valdosta      28  37  25  39  23 /  60  90   0   0   0
Cross City    33  41  31  44  26 /  80  90   0   0   0
Apalachicola  32  46  32  45  29 /  60  60   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Winter Weather Advisory from 1 AM to 10 AM EST Wednesday for
     Coastal Dixie-Coastal Jefferson-Coastal Taylor-Inland Dixie-
     Inland Jefferson-Inland Taylor-Lafayette-Madison.

GA...Winter Weather Advisory from 1 AM to 10 AM EST Wednesday for Ben
     Hill-Berrien-Brooks-Cook-Irwin-Lanier-Lowndes.

AL...None.
GM...Small Craft Advisory until 1 AM EST Wednesday for Apalachee Bay
     or Coastal Waters From Keaton Beach to Ochlockonee River FL
     out to 20 Nm-Coastal Waters From Ochlockonee River to
     Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
     River to Keaton Beach FL out 20 NM-Coastal waters from
     Mexico Beach to Apalachicola FL out 20 NM-Coastal waters
     from Mexico Beach to Okaloosa Walton County Line FL out 20
     NM-Waters from Suwannee River to Apalachicola FL from 20 to
     60 NM-Waters from Apalachicola to Mexico Beach FL from 20
     to 60 NM-Waters from Mexico Beach to Okaloosa Walton County
     Line FL from 20 to 60 NM.

&&

NEAR TERM...Lahr
SHORT TERM...McD
LONG TERM...Barry
AVIATION...Lahr
MARINE...McD
FIRE WEATHER...Barry
HYDROLOGY...McD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 4:14 AM ESTWinter Weather AdvisoryTAEBen Hill, Berrien, Brooks, Cook, Decatur, Grady and 6 more32 hr

Nearby

Winter Storm Warnings in Georgia, 2018Winter Storm Warnings in Florida, 2018Every winter storm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.